Alert archive / California / Wind Advisories in 2014
Wind Advisory 14, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 6, 2014, 8:25 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 6, 2014, 2:00 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2014, 8:25 AM PST (16:25 UTC)
- In effect from
- Mar 6, 2014, 2:00 PM PST
- Expired
- Mar 7, 2014, 3:00 AM PST
- In force
- 13 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 4.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
248 WWUS76 KSGX 061625 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 825 AM PST THU MAR 6 2014 ...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON THROUGH LATE TONIGHT... .UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE INLAND ACROSS NORTHERN CALIFORNIA AND BEFORE DIVING ACROSS THE GREAT BASIN TONIGHT. AS A RESULT...GUSTY WEST WINDS WILL DEVELOP ACROSS THE MOUNTAINS AND DESERTS THIS AFTERNOON AND EVENING...BEFORE GRADUALLY WEAKENING OVERNIGHT TONIGHT AND TURNING OFFSHORE. CAZ055-056-060-061-070200- /O.NEW.KSGX.WI.Y.0014.140306T2200Z-140307T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 825 AM PST THU MAR 6 2014 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PST FRIDAY. * WINDS...WEST 15 TO 30 MPH...WITH GUSTS TO 45 MPH. LOCAL GUSTS UP TO 55 MPH. * TIMING...INCREASING THIS AFTERNOON AND EVENING...BEFORE DECREASING LATE TONIGHT. * LOCATION...NEAR RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. * VISIBILITY...REDUCED LOCALLY IN THE DESERTS BY BLOWING DUST AND SAND. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...THESE WEST WINDS WILL WEAKEN LATE TONIGHT AND TURN NORTHERLY...WITH GUSTY NORTH WINDS POSSIBLE BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ058-062-070200- /O.NEW.KSGX.WI.Y.0014.140307T0200Z-140307T1100Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 825 AM PST THU MAR 6 2014 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST FRIDAY. * WINDS...WEST 15 TO 30 MPH...WITH GUSTS TO 45 MPH. LOCAL GUSTS UP TO 55 MPH. * TIMING...INCREASING THIS EVENING...BEFORE DECREASING LATE TONIGHT. * LOCATION...NEAR RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. * VISIBILITY...REDUCED LOCALLY IN THE DESERTS BY BLOWING DUST AND SAND. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
3 follow-up statements
626 WWUS76 KSGX 062140 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 140 PM PST THU MAR 6 2014 ...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH LATE TONIGHT... .UPPER LEVEL TROUGH OF LOW PRESSURE MOVING INLAND ACROSS NORTHERN CALIFORNIA THIS AFTERNOON WILL DIVE ACROSS THE GREAT BASIN TONIGHT. AS A RESULT...GUSTY WEST WINDS WILL DEVELOP ACROSS THE MOUNTAINS AND DESERTS THROUGH THIS EVENING...BEFORE GRADUALLY WEAKENING OVERNIGHT TONIGHT AND TURNING OFFSHORE. CAZ055-056-060-061-070600- /O.CON.KSGX.WI.Y.0014.140306T2200Z-140307T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 140 PM PST THU MAR 6 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WINDS...WEST 15 TO 30 MPH...WITH GUSTS TO 45 MPH. LOCAL GUSTS UP TO 55 MPH. * TIMING...INCREASING THROUGH THIS EVENING...THEN DECREASING LATE TONIGHT. * LOCATION...NEAR RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. * VISIBILITY...REDUCED LOCALLY IN THE DESERTS BY BLOWING DUST AND SAND. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...ALTHOUGH THESE WEST WINDS WILL WEAKEN LATE TONIGHT AND TURN NORTHERLY...GUSTY NORTH WINDS WILL DEVELOP ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ058-062-070600- /O.CON.KSGX.WI.Y.0014.140307T0200Z-140307T1100Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 140 PM PST THU MAR 6 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST FRIDAY... * WINDS...WEST 15 TO 30 MPH...WITH GUSTS TO 45 MPH. LOCAL GUSTS UP TO 55 MPH. * TIMING...INCREASING THIS EVENING...BEFORE DECREASING LATE TONIGHT. * LOCATION...NEAR RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. * VISIBILITY...REDUCED LOCALLY IN THE DESERTS BY BLOWING DUST AND SAND. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
391 WWUS76 KSGX 070556 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 956 PM PST THU MAR 6 2014 ...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH LATE TONIGHT... .AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVING THROUGH NEVADA TONIGHT WILL CONTINUE TO BRING GUSTY WEST WINDS ACROSS THE MOUNTAINS AND DESERTS THROUGH LATE TONIGHT...BEFORE GRADUALLY WEAKENING THROUGH FRIDAY MORNING AND TURNING OFFSHORE DURING THE DAY FRIDAY. CAZ055-056-058-060>062-071100- /O.CON.KSGX.WI.Y.0014.000000T0000Z-140307T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 956 PM PST THU MAR 6 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WINDS...WEST 15 TO 30 MPH...WITH GUSTS TO 45 MPH. LOCAL GUSTS UP TO 55 MPH. * TIMING...WINDS CONTINUING UNTIL AROUND 3 AM...THEN DIMINISHING. * LOCATION...NEAR RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. * VISIBILITY...REDUCED LOCALLY IN THE DESERTS BY BLOWING DUST AND SAND. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...WINDS WILL BECOME NORTHEASTERLY FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
267 WWUS76 KSGX 071055 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 255 AM PST FRI MAR 7 2014 ...WIND ADVISORY EXPIRED... CAZ055-056-058-060>062-071200- /O.EXP.KSGX.WI.Y.0014.000000T0000Z-140307T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 255 AM PST FRI MAR 7 2014 ...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... $$ MM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 6, 3:00 AM PST, 5 hours 25 minutes earlier.
Area forecast discussion, Mar 6, 3:00 AM PST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 300 AM PST THU MAR 6 2014 .SYNOPSIS... LOW CLOUDS ARE EXPECTED THIS MORNING AND TONIGHT AS A WEAK LOW PRESSURE TROUGH SLIDES THROUGH NORTHERN CALIFORNIA. GUSTY WESTERLY WINDS WILL DEVELOP OVER THE MOUNTAINS AND DESERTS. OFFSHORE NORTHERLY WINDS WILL DEVELOP FRIDAY. THESE WILL STRENGTHEN FROM THE NORTHEAST SATURDAY BEFORE DECREASING LATER SATURDAY. HIGH PRESSURE BUILDS AT THE SAME TIME TO BRING SUNNY SKIES AND WARM WEATHER THIS WEEKEND. COOLER WEATHER COMES NEXT WEEK AS ANOTHER TROUGH MOVES THROUGH CALIFORNIA WITH ONSHORE FLOW AND MORE MARINE LAYER CLOUDS MONDAY AND TUESDAY. WARM OFFSHORE WEATHER TO FOLLOW WEDNESDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... LOW CLOUDS WITH SOME LOWERED VISIBILITY HAVE COVERED COASTAL AREAS AND WESTERN VALLEYS THIS MORNING WHILE VARIABLE HIGH CLOUDS DRIFT FAR ABOVE. A SHORTWAVE TROUGH MOVING THROUGH NORTHERN CALIFORNIA WILL HELP DEEPEN THIS MARINE LAYER THIS EVENING THROUGH FRIDAY MORNING. IT WILL ALSO PRODUCE SOME STRONG WINDS IN THE HIGH DESERT AND ACROSS THE MOUNTAIN RIDGES AND ADJACENT DESERTS THIS AFTERNOON AND EVENING. ISOLATED TOP GUSTS WILL BE AROUND 45 MPH. ON FRIDAY THE FLOW TURNS NORTHERLY AND A SURGE OF OFFSHORE BREEZE WILL SHOOT THROUGH AND BELOW CAJON PASS FRIDAY AFTERNOON. THE REST OF THE AREA WILL CLEAR OUT THOSE MORNING LOW CLOUDS AND END UP WITH A RATHER SUNNY DAY. ON SATURDAY THE OFFSHORE FLOW GOES MORE NORTHEAST AND STRENGTHENS WHILE HIGH PRESSURE ALOFT AMPLIFIES. THE OFFSHORE FLOW WILL PRODUCE TOP WIND GUSTS OF 50+ MPH IN TOP SPOTS LIKE FREMONT CANYON. THE WINDS WILL EASE UP BUT CONTINUE INTO SUNDAY MORNING. HIGH TEMPERATURES WILL MAX OUT THIS WEEKEND WITH HIGHS IN THE 70S AND 80S IN ALL AREAS EXCEPT THE MOUNTAINS. ON MONDAY THE FLOW RETURNS TO ONSHORE AND THE MARINE LAYER AND ITS COASTAL LOW CLOUDS WILL REDEVELOP. YOU GUESSED IT. ANOTHER SHORTWAVE MOVES THROUGH CALIFORNIA MONDAY AND TUESDAY. AFTER IT PASSES INTO ARIZONA SOME OFFSHORE FLOW FOLLOWS WEDNESDAY AND THURSDAY UNDER A BUILDING HIGH PRESSURE RIDGE. IF IT HAPPENS THAT WAY IT WOULD BRING US CLEAR AND WARMER WEATHER. SOUND FAMILIAR? && .AVIATION... 061030Z...COAST/VALLEYS...STRATUS...WITH BASES FROM 500-900 FT MSL AND TOPS NEAR 1700 FT MSL...WILL CONTINUE TO DEVELOP AROUND 25 SM INLAND BY MID THU MORNING. VIS 2-5SM BR WILL CONTINUE WHERE STRATUS DEVELOPS...WITH DENSE FG EXPECTED WHERE STRATUS INTERSECTS HIGHER TERRAIN. STRATUS WILL CLEAR TO THE COAST BY LATE THIS MORNING...AND REDEVELOP ALONG THE COAST THIS EVENING WITH SLIGHTLY HIGHER TOPS AND BASES. MTNS/DESERTS...VARIABLE HIGH CLOUDS AOA 15K FT WITH UNRESTRICTED VIS. GUSTY W WINDS TO AROUND 45 KT WILL BE POSSIBLE OVER DESERTS AND DESERT MTN SLOPES THIS AFTN AND TONIGHT. && .MARINE... A WEAK DISTURBANCE MOVING EAST ACROSS N CA TODAY WILL GENERATE GUSTY NW WINDS TO 25 KT OVER THE OUTER WATERS THIS AFTERNOON THROUGH EARLY FRIDAY MORNING. COMBINED SEAS WILL BE AROUND 9 FT. WIND WILL BEGIN TO DIMINISH LATE FRI MORNING...WITH A SLIGHT BUMP UP FRI EVENING. A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FOR THE OUTER WATERS. A MODERATELY SIZED NW SWELL WITH A 15 SEC PERIOD WILL CREATE ELEVATED SURF ALONG SAN DIEGO AND ORANGE COUNTY BEACHES FRIDAY AND SATURDAY. SURF 7 TO 8 FEET WILL BE POSSIBLE...ESPECIALLY ALONG WESTERLY FACING BEACHES ON FRIDAY. STRONG RIP CURRENTS WILL CONTINUE INTO THE WEEKEND. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... && PUBLIC...MM AVIATION/MARINE...JJT
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 2:17 AM PST | Small Craft Advisory for Winds | SGX | 26 hr | |
| Mar 6, 7:54 AM PST | High Surf Advisory | SGX | San Diego | 50 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.